Hail, St. Landry
- When
- May 3, 3:28 AM CST
- Where
- St. Landry County, 1.76 mi WNW of Washington
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.613, -92.055
As a cold front moved across the region, a thunderstorm briefly produced nickel-sized hail in St. Landry Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
As a cold front moved across the region, a thunderstorm briefly produced nickel-sized hail in St. Landry Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 3, 3:22 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 AM CDT SAT MAY 3 2008
.UPDATE...TORNADO WATCH NOW IN EFFECT FOR ACADIANA. UPDATED ZONES
AND WCN ALREADY OUT.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 338 AM CDT SAT MAY 3 2008/
DISCUSSION...COLD FRONT HAS ENTERED THE NORTHERN PORTION OF THE
FORECAST AREA EARLY THIS MORNING WITH BOUNDARY EXTENDING FROM NEAR
ALEXANDRIA TO THE DERIDDER AREA...AND FURTHER SOUTHWEST INTO
SOUTHEAST TEXAS. RADAR SHOWING DEVELOPING ACTIVITY OVER SOUTHEAST
TEXAS...BUT BULK OF CONVECTION AND STRONGER THUNDERSTORMS OVER
CENTRAL LOUISIANA INCLUDING THE ALEXANDRIA AREA.
FRONT WITH THUNDERSTORMS TO SETTLE SOUTHEAST ACROSS THE REGION
THROUGH THE DAY. LATEST RUC SUGGESTING BOUNDARY REACHING THE
ACADIANA AREA BY EARLY AFTERNOON AND EXTENDING SOUTHWEST INTO THE
NEAR COASTAL WATERS JUST OFF OF COASTAL SOUTHWEST LOUISIANA AND
THE UPPER TEXAS COAST. FRONT EXITS COMPLETELY INTO THE COASTAL
WATERS BY LATE AFTERNOON WITH INLAND RAIN CHANCES ENDING.
REMAINDER OF THE WEEKEND LOOKING DRY AS SHORTWAVE ENERGY EXITS
EAST FOLLOWED BY MID LEVEL RIDGING OVER THE CENTRAL CONUS.
RIDGE TO HOLD OVER THE CENTRAL CONUS THROUGH MIDWEEK MAINTAINING
AN OVERALL DRY PATTERN. HAVE TO MAINTAIN SOME LOW END POPS
HOWEVER AS GFS SHOWING THE POSSIBILITY OF A FEW IMPULSES EJECTING
FROM DEVELOPING SOUTHWEST/OLD MEXICO CUT-OFF LOW AND TEMPORARILY
BREAKING DOWN RIDGE. LOW EJECTS NORTHEAST INTO THE CENTRAL PLAINS
WEDNESDAY AND ON TO THE NORTHEAST THROUGH THE REMAINDER OF THE
WEEK WITH HIGH PRESSURE BECOMING REESTABLISHED OVER THE PLAINS.
THUS CARRYING NO RAIN CHANCES AFTER MID-WEEK.
AVIATION...MVFR CIGS EXPECTED TO PERSIST UNTIL FRONT CROSSES REGION
THROUGH THE MORNING. WENT PREVAILING THUNDER AT AEX FOR ANOTHER HOUR
OR SO AS LINE CROSSES THAT AREA. EXPECT SCATTERED CONVECTION TO
POSSIBLY AFFECT KLFT/KARA THROUGH ABOUT 11Z. KBPT/KLCH LOOKING A
LITTLE BETTER AS FAR AS THUNDER GOES FOR THE TIME BEING. VFR
CONDITIONS AND DECENT NWRLY WINDS EXPECTED FOR LATER THIS MORNING
AND THE AFTERNOON.
25
MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE
ACROSS THE NORTHWEST GULF THIS AFTERNOON AND EVENING. A BRIEF MODERATE
OFFSHORE FLOW WILL DEVELOP IN ITS WAKE
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 60 83 64 / 30 0 10 10
KBPT 84 60 81 64 / 30 0 10 10
KAEX 79 55 81 58 / 10 0 10 10
KLFT 81 59 82 61 / 50 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...AND VERMILION.
TX...NONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CDT FRI MAY 2 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-031100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 435 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BOTH TODAY AND TONIGHT...BECOMING MORE NUMEROUS AFTER MIDNIGHT. ALSO...A LAKE WIND ADVISORY IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR FOR LATE MORNING AND AFTERNOON. AND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE MORNING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING ...COMING TO AN END IN THE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 AM CDT SAT MAY 3 2008 LAZ027-TXZ182-030600- VERNON LA-NEWTON TX- 1200 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR VERNON PARISH..SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 100 AM CDT... AT 1200 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES WEST OF TOLEDO BEND DAM...OR ABOUT 16 MILES NORTHWEST OF BURKEVILLE...MOVING EAST AT 24 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TOLEDO BEND DAM BY 1240 AM CDT ANACOCO BY 100 AM CDT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. DML
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1257 AM CDT SAT MAY 3 2008 LAZ027-028-030700- RAPIDES LA-VERNON LA- 1257 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL 200 AM CDT... AT 1256 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF ANACOCO...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORNBECK BY 105 AM CDT ANACOCO BY 115 AM CDT KURTHWOOD BY 140 AM CDT SLAGLE BY 145 AM CDT SIMPSON BY 200 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 156 AM CDT SAT MAY 3 2008 LAZ027-030800- VERNON LA- 156 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR VERNON PARISH UNTIL 300 AM CDT... AT 149 AM CDT...A VERY STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES WEST OF NEW LLANO...OR ABOUT 10 MILES SOUTHEAST OF TOLEDO BEND DAM...MOVING EAST AT 25 MPH. THIS STORM WAS ALONG A LINE OF STRONG THUNDERSTORMS WHICH STRETCHED FROM TYLER COUNTY IN SOUTHEAST TEXAS TO NORTHEASTERN VERNON COUNTY. * THE STRONG THUNDERSTORM WILL BE NEAR... PICKERING...NEW LLANO AND LEESVILLE BY 215 AM CDT FORT POLK BY 225 AM CDT PITKIN BY 300 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 249 AM CDT SAT MAY 3 2008 LAZ028-030845- RAPIDES LA- 249 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES PARISH UNTIL 345 AM CDT... AT 242 AM CDT...A VERY STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF ALEXANDRIA... MOVING EAST AT 30 MPH. THIS STORM WAS ALONG A SLOW-MOVING LINE OF STRONG THUNDERSTORMS WHICH STRETCHED FROM TYLER COUNTY IN SOUTHEAST TEXAS TO NORTHERN RAPIDES PARISH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALL BY 255 AM CDT DEVILLE BY 325 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 308 AM CDT SAT MAY 3 2008 LAZ028-029-030845- RAPIDES LA-AVOYELLES LA- 308 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES AND AVOYELLES PARISHES UNTIL 345 AM CDT... AT 258 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES WEST OF LECOMPTE...OR ABOUT 6 MILES NORTH OF GLENMORA...MOVING EAST AT 58 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ECHO BY 320 AM CDT EFFIE AND CENTERPOINT BY 325 AM CDT MARKSVILLE BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 310 AM CDT SAT MAY 3 2008 LAZ028-031-032-030845- RAPIDES LA-EVANGELINE LA-ALLEN LA- 310 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES...EVANGELINE AND ALLEN PARISHES UNTIL 345 AM CDT... AT 303 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF OAKDALE...OR ABOUT 4 MILES EAST OF ELIZABETH...MOVING EAST AT 41 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GLENMORA AND MCNARY BY 320 AM CDT TURKEY CREEK BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107551.